MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453252
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the locking mechanism of the legion xlpe ps insert size 5-6 9mm would not engage in tibial base plate.Event occurred during use.The procedure was completed using a s+n backup device.A delay of 30 min or less was reported.No injury to the patient was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage from attempted use.The device was manufactured in 2020.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/sizing issue or a procedural error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN XLPE PS INSERT SZ 5-6 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10861592
Report Number1020279-2020-06557
Device Sequence Number2601465
Product Code JWH
UDI-Device Identifier00885556255858
UDI-Public00885556255858
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453252
Device Catalogue Number71453252
Device Lot Number20HM12409A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date01/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1